Wednesday, October 22, 2014

Drug-induced diarrhea

Table of Contents

Alternative Names

Diarrhea associated with medications


Prevention

Over-the-counter supplements containing healthy bacteria, or probiotics, may help prevent diarrhea related to antibiotics. Ask your doctor if these probiotics are right for you. You need to continue taking these supplements for a few days after you finish all your antibiotics.


References

Schiller LR, Sellin JH. Diarrhea. In: Feldman M, Friedman LS, Brandt LJ, eds. Sleisenger & Fordtran’s Gastrointestinal and Liver Disease. 9th ed. Philadelphia, Pa: Saunders Elsevier; 2010:chap 15.



Review Date: 01/10/2011
Reviewed By: Linda J. Vorvick, MD, Medical Director, MEDEX Northwest Division of Physician Assistant Studies, University of Washington, School of Medicine; George F. Longstreth, MD, Department of Gastroenterology, Kaiser Permanente Medical Care Program, San Diego, California. Also reviewed by David Zieve, MD, MHA, Medical Director, A.D.A.M., Inc.

A.D.A.M., Inc. is accredited by URAC, also known as the American Accreditation HealthCare Commission (www.urac.org)